# SDR QMLA2012041212058

- Difficulty date: April 12, 2012
- Submitted: April 13, 2012
- Operation: Air carrier
- Aircraft: N213AE
- Make and model: Bolkms BK117B1
- Aircraft serial: 7219
- Aircraft time: 8,941 hours, 45,305 cycles
- Engine: Lyc LTS101750B1
- Engine time: 7,935 hours, 14,710 cycles
- System (JASC): 2810 · Fuel Storage
- Part: O-Ring
- Part number: MS29513338
- Condition: Failed
- Location: Fuel Cap
- Component: Fuel Cap, Kawski
- Component part number: 11764103
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

CREW REPORTED SENSING A STRONG ODOR OF FUEL IN CABIN ON THE RETURN LEG TO THE BASE FOLLOWING A REFUELING STOP.  ON LANDING AT BASE THE ODOR HAD DISSIPATED.   INSPECTED BEHIND THE INTERIOR WALLS IN THE AREA OF THE FUEL VENT TANK AND SHUT OFF VALVES FOR THE FUEL ODOR WITH NONE NOTED.  FOUND NO FUEL LEAKS FROM THE VENT LINES, BELLY DRAIN HOLES, OR SUMPS.  OPENED AFT BELLY PANEL & FOUND FUEL WETNESS AROUND ATTACHMENT SCREWS.  FOUND FUEL LEAKAGE ON UNDERSIDE OF AFT BELLY PANEL AND IN CAVITY UNDERNEATH.  CLEANED AREA THOUROUGHLY.  A DRY ROTTED FUEL CAP O-RING WAS REPLACED AND FUEL CAP CHECKED FOR PROPER FIT.
